okay here goes

Discussion in 'General Health & Wellness' started by cooper69, Oct 6, 2008.

  1. cooper69

    cooper69 New Member

    Im new here. Suffered with a mood disorder and bulemia for many years now. I'mn also a binge drinker..probably a self mediacator. I had a baby five moths ago..got derpressed of course went back on ssri's at about 5 weeks post partum and of course life has been great. I"m a super mom, i love my baby..i work out 4 times a a week. i"ve lost 14 pounds since having my daughter..we are involved in mommy and me groups...life could not be better. BUT at about 4 months post partum SSRI's started doing their thing to my body and I lost my ability to have the BIG OOOO!!! So, I lost my sex drive obviously and i asked me doc to reduce my dose to 25mg. So that went okay and then i did the one day on, one day off and now i've been off my meds for anout 8 days and I'M going crazy. i have at least 2 spazzes a day..i've used laxatives at least 2 or three times in the last 2 weeks and i'm sitting alone right now drinking a bottle of wine. i'm kind of drunk but mainly miserable...sorry to sound so horrible and self destructive/pathetic. it just seem that without meds i'm a mess and with them I'm a half of myself. Im a very sexual person so to bew secually inept is horrific for me...my husband is pretty stressed bc i've been so stressed and unhappy the last 2 weeks. I don't want to go back on the zoloft but i don't want to be a horrible miserable crazy mood swinging bitch. Can a person really be okay and normal if they go off their meds. can mind over matter really prevail? If you are aware of your mood swings do you think you can control them?
  2. sick~kitty

    sick~kitty New Member

    Maybe with a lot of coaching and practice with an expert, a few people can learn to deal with their mood swings so their lives aren't totally messed up. But I think that's mostly with far milder mood swings. There are a lot of different meds available. Some people have fewer sexual side effects with one than another. And you might do OK with a reduced dose. I wish you the best.
  3. zenouchy

    zenouchy Member

    Congratulations on your baby. That's wonderful. I wonder if you are seeing a psychiatrist regularly to help you with your mood disorder, bulemia and drinking? It can't be easy things to go through.

    As for being without meds, I think your psychiatrist has to make that determination. You mentioned that things got much worse when you tried weaning off of them. It sounds like you need some type of medication, which is nothing to be ashamed of. Are there other meds besides Zoloft that you can take that don't affect your sex drive? I think there are other mood stabilizing drugs that don't affect one's sex drive. I would talk to your psychiatrist again and ask.

    Also, have you considered going to an AA group? That might be of great help to you also and help you learn over time to stop self-medicating. Usually alcohol makes mood disorders worse and often isn't supposed to be used with many medications.

    I applaud you for posting and reaching out. It's a sign you want to get better. You sound like someone who has a lot of determination and drive who wants to make positive changes. (If you slip up though, DON'T beat yourself up! We're all human.) Keep me posted. I really hope things get better.

    Warm hugs,

    Erika